MAUDE Adverse Event Report: AV-TEMECULA-CT TREK CORONARY DILATATION CATHETER

AV-TEMECULA-CT TREK CORONARY DILATATION CATHETER
Catalog Number 1012274-30
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Concomitant medical products: guide catheter: kimny 6f.Stent: xience sierra(3.50x33, 3.0x18).Evaluation summary: a visual inspection and chemical analysis were performed on the returned device.The reported separation was confirmed.The reported difficulty to remove could not be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that may have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.The investigation determined the reported separation appears to be related to a potential product quality issue and the reported difficulty removing the device appears to be related to circumstances of the procedure.The issue is being addressed per internal operating procedures.Abbott vascular will continue to trend the performance of these devices.
 
Event or Problem Description
It was reported that the procedure was to treat a mildly tortuous, mildly calcified left anterior descending artery.A xience sierra stent was implanted in the lad.Balloon angioplasty was performed at an unspecified diagonal artery.Kissing balloon technique (kbt) was performed using a 3.0x30mm trek balloon dilatation catheter in the lad and a 3.X18mm xience sierra stent-balloon in the diagonal branch, where the stent had been implanted.Kbt was performed successfully and both balloons deflated without issue.While the trek balloon was being removed, resistance was felt but cannot be determined with what.Upon removal, it was noted that the trek hypotube separated and remained in the guiding catheter.The separated portion was removed with the guiding catheter as a single unit.A non-abbott guiding catheter was inserted and engaged in left coronary artery.Final angiography was then performed.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8400286
Report Number2024168-2019-01778
Device Sequence Number420101
Product Code LOX
UDI-Device Identifier08717648138461
UDI-Public08717648138461
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Catalogue Number1012274-30
Device Lot Number70814G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2019
Initial Report FDA Received Date03/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1